zbMATH — the first resource for mathematics

The notions of closedness and \(D\)-connectedness in quantale-valued approach spaces. (English) Zbl 1450.54002
Approach spaces were introduced by Lowen in 1989. They are intrinsically linked to the Lawvere quantale \(([0,\infty], \geq, +)\) with bottom \(\infty\) and top \(0\). The paper deals with generalisations of approach spaces, where the quantale \(([0,\infty], \geq, +)\) is replaced by some quantale \((\mathcal{L}, \leq, *)\), satisfying certain supplementary conditions as studied by G. Jäger, by Lai and Tholen and others. The main purpose of the paper is to study lower separation axioms and \(D\)-connectedness in the setting of \(\mathcal{L}\)-approach gauge spaces.
First we make a general remark. Although an approach space \(X\) can be isomorphically described for instance by a distance \(\partial: X \times 2^X \to [0,\infty]\) or by a gauge \(\mathcal{G}\) of quasi-metrics \(d : X \times X \to [0,\infty]\), it is well known that for a general quantale \((\mathcal{L}, \leq, *)\), both generalisations, \(\mathcal{L}\)-approach gauges and \(\mathcal{L}\)-approach distances, need not induce isomorphic categories. Nevertheless the authors consider the notion of an \(\mathcal{L}\)-approach space \(X\), which can either be described by its \(\mathcal{L}\)-approach gauge or by its \(\mathcal{L}\)-approach distance. This is meaningless. When given an \(\mathcal{L}\)-approach gauge one can consider an associated \(\mathcal{L}\)-approach distance, but both structures do not uniquely determine each other. To formulate Theorems 3.8, 3.10 and 4.7 one should consider extra conditions on \(\mathcal{L}\) to ensure that the categories of \(\mathcal{L}\)-approach gauges and of \(\mathcal{L}\)-approach distances are isomorphic.
Besides the previous observation, Theorems 3.8, 3.10 and 4.7 and also 4.6 in the paper are false, even in the case of the Lawvere quantale \(([0,\infty], \geq, +)\) where the problem we just discussed vanishes. We use the interpretation of the theorems for the Lawvere quantale \(([0,\infty], \geq, +)\) and present some counterexamples in that setting.
In Theorem 3.8. it is claimed that for an approach space \(X\) with gauge \(\mathcal{G}\) and its related distance \(\partial\) conditions (ii) and (iii) are equivalent.
\(x \not = p\) implies there exists \(d \in \mathcal{G}\) with \(d(x,p) = \infty\) or \(d(p,x) = \infty\).
\(x \not = p\) implies \(\partial(x, \{p\}) = \infty\) or \(\partial(p, \{x\}) = \infty\).
This claim is false as (iii) does not imply (ii). This can be seen by the following example. Let \(X=\{x,p\}\) with \(x \not = p\). Let \(\mathcal{H} = \{d_\alpha \mid \alpha \in \mathbb{R}\}\) for \(d_\alpha\) defined by \(d_\alpha(x,p)= d_\alpha(p,x) = \alpha\) and zero elsewhere. Consider the gauge generated by the basis \(\mathcal{H}\). Then all \(d\) in the gauge take values in \(\mathbb{R}\) but clearly \(\partial(x,\{p\}) = \partial(p,\{x\}) = \infty\).
The same counterexample can be used to see that also Theorem 3.10. is false.
In Theorem 4.6 it is claimed that for an approach space \(X\) with gauge \(\mathcal{G}\) and its related distance \(\partial\), conditions (i) and (ii) are equivalent.
Every morphism from \(X\) to any discrete object is constant.
For \(x \not = y\) in \(X\) there exists some \(d \in \mathcal{G}\) such that \(d(x,y) = d(y,x) = 0\).
The equivalence is false. Remark that condition (ii) holds in any approach space as the constant function, \(d = 0\) everywhere, always belongs to the gauge. Condition (i) does not always hold as we can see from the following example. Let \(X\) be a set with cardinality at least two and endow it with the discrete gauge \(\mathcal{G}_{dis} = \{ d \mid d \leq d_{dis}\}\) with \(d_{dis}(x,y) = \infty\) whenever \(x \not = y\) and \(d_{dis}\) is zero elsewhere. Then the identity map \(id: X \to X\) is a morphism that is not constant.
In Theorem 4.7. it is claimed that for an approach space \(X\) with gauge \(\mathcal{G}\) and its related distance \(\partial\), conditions (ii) and (iii) are equivalent.
For \(x \not = y\) in \(X\) there exists some \(d \in \mathcal{G}\) such that \(d(x,y) = d(y,x) = 0\).
For \(x \not = y\) in \(X\) one has \(\partial(x,\{y\}) = \partial(y,\{x\}) = 0\).
The equivalence is false. As we remarked earlier condition (ii) holds in any approach space. On the other hand condition (iii) implies that all \(d \in \mathcal{G}\) are identically zero. There is only one approach space fulfilling this condition, namely the indiscrete one with gauge \(\mathcal{G} = \{ 0\}\).
54A05 Topological spaces and generalizations (closure spaces, etc.)
54B30 Categorical methods in general topology
54D10 Lower separation axioms (\(T_0\)–\(T_3\), etc.)
54E70 Probabilistic metric spaces
18B35 Preorders, orders, domains and lattices (viewed as categories)
Full Text: Link
[1] Adamek, J., Herrlich, H., and Strecker, G.E., “Abstract and Concrete Categories”, John Wiley and Sons, 1990. · Zbl 0695.18001
[2] Baran, M.,Separation properties, Indian J. Pure Appl. Math. 23 (1991), 333-341. · Zbl 0767.54014
[3] Baran, M.,The notion of closedness in topological categories, Comment. Math. Univ. Carolin. 34(2) (1993), 383-395. · Zbl 0780.18003
[4] Baran, M. and Altındiş, H.,T2objects in topological categories, Acta Math. Hungar. 71(1-2) (1996), 41-48. · Zbl 0857.18002
[5] Baran, M.,Separation properties in topological categories, Math. Balkanica (N.S.) 10 (1996), 39-48. · Zbl 1036.54502
[6] Baran, M.,T3andT4-objects in topological categories, Indian J. Pure Appl. Math. 29 (1998), 59-70. · Zbl 0920.54009
[7] Baran, M.,Completely regular objects and normal objects in topological categories, Acta Math. Hungar. 80(3) (1998), 211-224. · Zbl 0909.54007
[8] Baran, M.,Closure operators in convergence spaces, Acta Math. Hungar. 87(1-2) (2000), 33-45. · Zbl 0963.54003
[9] Baran, M.,Compactness, perfectness, separation, minimality and closedness with respect to closure operators, Appl. Categ. Structures 10(4) (2002), 403-415. · Zbl 1020.54010
[10] Baran, M. and Al-Safar, J.,Quotient-reflective and bireflective subcategories of the category of preordered sets, Topology Appl. 158(15) (2011), 2076-2084. · Zbl 1226.54015
[11] Baran, M., Kula, S., Baran, T.M., and Qasim, M.,Closure operators in semiuniform convergence spaces, Filomat 30(1) (2016), 131-140. · Zbl 06749669
[12] Baran, M. and Qasim, M.,LocalT0approach spaces, Math. Sci. Appl. E-Notes 5(1) (2017), 46-56. · Zbl 1372.54001
[13] Baran, M. and Qasim, M.,T1Approach spaces, Commun. Fac. Sci. Univ. Ank. Sér. A1 Math. Stat. 68(1) (2019), 784-800.
[14] Baran, T.M., “T0andT1Pseudo-quasi-semi Metric Space”, Ph.D. Thesis, Erciyes University, 2018.
[15] Berckmoes, B., Lowen, R., and Van Casteren, J.,Approach theory meets probability theory, Topology Appl. 158(7) (2011), 836-852. · Zbl 1213.60020
[16] Brock, P. and Kent, D.,On convergence approach spaces, Appl. Categ. Structures 6(1) (1998), 117-125. · Zbl 0902.54007
[17] Colebunders, E., De Wachter S., and Lowen R.,Intrinsic approach spaces on domains, Topology Appl. 158(17) (2011), 2343-2355. · Zbl 1231.06012
[18] Colebunders, E., De Wachter, S., and Lowen, R.,Fixed points of contractive maps on dcpo’s, Math. Structures Comput. Sci. 24(1) (2014), 1-18. · Zbl 1342.68194
[19] Dikranjan, D. and Giuli, E.,Closure operators I, Topology Appl. 27(2) (1987), 129143. · Zbl 0634.54008
[20] Flagg, R.C.,Quantales and continuity spaces, Algebra Universalis 37 (1997), 257276. · Zbl 0906.54024
[21] Höhle, U.,Commutative, residuated l-monoids, In: Non-classical logics and their applications to fuzzy subsets, Springer 32 (1995), 53-106. · Zbl 0838.06012
[22] Jäger, G.,Probabilistic approach spaces, Math. Bohem. 142(3) (2017), 277-298. · Zbl 06770146
[23] Jäger, G. and Yao, W.,Quantale-valued gauge spaces, Iran. J. Fuzzy Syst. 15(1) (2018), 103-122. · Zbl 1398.54019
[24] Jäger, G.,Quantale-valued generalization of approach spaces: L-approach systems, Topology Proc. 51 (2018), 253-276. · Zbl 1385.54008
[25] Jäger,G.,Quantale-valuedgeneralizationsofapproachspacesand quantale-valuedtopologicalspaces,Quaest.Math.(2018,online), http://dx.doi.org/10.2989/16073606.2018.1516250.
[26] Klement, E.P., Mesiar, R., and Pap, E., “Triangular Norms”, Springer, 2000. · Zbl 0972.03002
[27] Kula, M.,A note on Cauchy spaces, Acta Math. Hungar. 133(1-2) (2011), 14-32. · Zbl 1249.54026
[28] Kula, M., Maraşlı, T., and Özkan, S.,A note on closedness and connectedness in the category of proximity spaces, Filomat 28(7) (2014), 1483-1492. · Zbl 06704866
[29] Lai, H. and Tholen, W.,Quantale-valued approach spaces via closure and convergence, https://arxiv.org/abs/1604.08813 · Zbl 1376.54003
[30] Lowen, R.,Approach spaces A common supercategory of TOP and MET, Math. Nachr. 141(1) (1989), 183-226. · Zbl 0676.54012
[31] Lowen, R., “Approach Spaces: The Missing Link in the Topology-Uniformity-Metric Triad”, Oxford University Press, 1997. · Zbl 0891.54001
[32] Preuss, G., “Theory of Topological Structures: An Approach to Categorical Topology”, D. Reidel Publ. Co., 1988. · Zbl 0649.54001
[33] Preuss, G., “Foundations of Topology: An Approach to Convenient Topology”, Kluwer Academic Publishers, 2002. · Zbl 1058.54001
[34] Schweizer, B. and Sklar, A., “Probabilistic Metric Spaces”, North Holland, 1983. Muhammad QasimDepartment of Mathematics, School of Natural Sciences (SNS), National
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.